1 month closer to healing……

Yey I have finished my first month!! I don’t think I have gone this long without topical steroids in my life.

So this week I have only had a tiny bit of ooze on jaw line.face month 1 Neck is a little rashy but manageable. Feet still scabby and sheddy. Lymph nodes still huge. Itch comes in intense waves, crazy itchy all over then ok for an hour or two. Temperature control still off but weird chill sweats have reduced. Red sleeves are more of a ‘pink’ this week which is good. I have been told face looks better, it is certainly itchier and very sheddy but more pink than red.Eye lids do still swell up on a night time and I feel like yoda when I wake up in the morning as they are more like tri-lids than eyelids.

hair monster

hair monster

1 month knee

elephant knees.

.

Hair loss has increased again I hate washing it as I feel a bit down when I realise how much has come out. Skin is crazy thick I can scratch and scratch my body and I’m not full of holes. There is elephant skin on my elbows, knees, ankles and hands. Ian thinks skin looks a bit better but ‘it just needs to realise you aren’t as big as it thinks you are as you don’t need so much.’ Good way of looking at elephant skin. Skin is shedding massively I have to vacuum my bed and bedroom every day. My skin on my legs and feet still has that weird purple- grey colour I really hope one day that will go away too.

crazy thick skin

crazy thick skin

arm 1 month

arm less red!

Interestingly I have had asthma all my life. I have used salbutamol and becotide since childhood but eczema and topical steroids came first. I needed inhalers for exercise or if my asthma was triggered by dust, damp or illness. I often used my salbutamol daily. I started using my steroid inhaler less and less 10 months ago and then stopped it completely, my asthma symptoms seemed to be the best they had ever been once I stopped elocon cream. I cannot remember the last time I used by salbutamol inhaler it must be at least months, the longest I have ever gone without it. I wonder if I will even have asthma by the time I am through withdrawal and maybe it was all steroid addiction for me, after all there is a saying ‘the lungs are the skin inside out’.

For comfort I am still using Epsom salt baths or oat baths. I tried apple cider vinegar on the face when it was particularly red but it is hard to dab something on when you know it is going to sting. I found it easier to do in the bath next to the open window to get a breeze on my face to take away the sting, it seemed to hurt less the more swear words that came out of my mouth, let’s hope the neighbours weren’t in their garden. On the face I have started using Egyptian magic cream, and jojoba oil on

hands for mobility. On the rest of my body I am trying moisturiser Withdrawal. My body seems to be more comfortable without moisturiser at the moment, less itching and burning, also on the upside there is less clumps of greasy skin under my nails.

Normal healthy skin produces its own oils naturally. Topical steroids ruin the barrier function of skin so this ability seems to be lost. Moisturisers artificially create the feeling of moisturised skin, but in doing so the skin is less inclined to try and produce its own oils. Moisturiser withdrawal is to help the skin recover its ability work as normal skin. A better explanation is on this link http://mototsugufukaya.blogspot.jp/2013/06/is-moisturizing-really-help-to-cure.html

Dr Fukaya also has a book which gives lots of information on TSA and theories into why this happens. The link is here and definitely worth a read (especially for any of my friends in medicine who may see patients on ts)

http://topicalsteroidaddiction.weebly.com/contents.html

Dr Fukaya also recommends getting your eyes checked, I went for my eye test this week. The optician was lovely and very thorough. I am lucky I do not have any of the complications as below:

http://mototsugufukaya.blogspot.jp/search/label/ophthalmological%20complications

However I was experiencing a bit of foggy vision, this turned out to be due to a reduced tear film, normal is about 12 seconds before it breaks up, mine was 2 seconds, there was some damage to my cornea epithelium in my right eye for this reason. As recommended I am using gel eye drops for bed, today my eyes feel a bit better. I think this fits with the whole dry skin, dry hair thing too, which I’m hoping resolves with TSA

It was ground hog day back at the derm who still thinks I have ‘eczema’ this week. Every week without fail I get asked about moisturisers, every week I say’ no, as they make me more uncomfortable’. Then the conversation came back round to do I want to come to hospital, and again I say ‘no’. Then,’ do you want some protopic for the face’, I said ‘no’ and then, ‘do you want some topical steroids???!!!??’ wtf ?? After having been at least 10 times and I have said NO every time? Still trying to give out the skin heroin eh !!? Still flogging that dead horse, eh ??!! I said’ No’, again, ‘that ship has sailed’ Jees, surely insanity is trying the same thing again and again and expecting a different result. I really hope one day TSA is recognised, and that it is looked back on in history and compared to the days when they used to prescribe smoking cigarettes for everything.

Positives this week…. Still no asthma (yey), less ooze, some better days this week, I was reassured I don’t have any hideous eye problems so when I go back to work I’ll still be able to see which tooth I’m meant to be drilling which is always a good thing!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s